Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 27, 2007, 9:05 AM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 9:05 AM HST (19:05 UTC)
- Expired
- Feb 27, 2007, 12:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Whole counties
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 271906 FFWHFO HIC009-272200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 905 AM HST TUE FEB 27 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF MAUI IN MAUI COUNTY * UNTIL NOON HST * AT 857 AM HST...RADAR SHOWED HEAVY RAIN OVER EAST MAUI FROM HANA TO KIPAHULU. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY AND IS EXPECTED TO PERSIST FOR SEVERAL HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAHIKU...KEANAE...HANA...HAMOA AND KAUPO. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND NOON HST IF FLASH FLOODING PERSISTS. LAT...LON 2057 15628 2062 15597 2080 15597 2091 15619 $$ KODAMA
2 follow-up statements
000 WGHW70 PHFO 272037 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1026 AM HST TUE FEB 27 2007 HIC009-272200- MAUI IN MAUI COUNTY- 1026 AM HST TUE FEB 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY UNTIL NOON HST... RADAR DATA CONTINUE TO SHOW HEAVY RAINS OVER EAST MAUI WITH THE MOST INTENSE AREA OVER NAHIKU AND THE UPPER SLOPES OF KIPAHULU GULCH. RADAR RAIN ESTIMATES INDICATED RATES IN EXCESS OF 3 INCHES PER HOUR OVER SEVERAL BASINS. THE USGS STREAM GAGE AT OHEO GULCH INDICATED WATER LEVELS ABOVE 7 FEET AND SPOTTERS REPORTED ELEVATED LEVELS AT OTHER STREAMS OVER EAST MAUI. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAHIKU... KEANAE...HANA...HAMOA...KIPAHULU AND KAUPO. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND NOON HST IF FLASH FLOODING PERSISTS. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 2057 15628 2062 15597 2080 15597 2091 15619 $$ KODAMA
000 WGHW70 PHFO 272142 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1142 AM HST TUE FEB 27 2007 HIC009-272152- MAUI IN MAUI COUNTY- 1142 AM HST TUE FEB 27 2007 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF MAUI IN MAUI COUNTY... THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. LAT...LON 2057 15628 2062 15597 2080 15597 2091 15619 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 4:00 AM HST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 27, 4:00 AM HST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST TUE FEB 27 2007 .SYNOPSIS...EXPECT TRADE WIND WEATHER THE NEXT SEVERAL DAYS...THANKS TO A HIGH PRESSURE RIDGE NORTH OF HAWAII. SKIES WILL BE CLEAR TO PARTLY CLOUDY...WITH SCATTERED SHOWERS OVER WINDWARD AND MAUKA AREAS...AND ISOLATED SHOWERS OVER SOME LEEWARD LOCATIONS. && .DISCUSSION...HARD TO TELL FROM SATELLITE IMAGERY WHAT IS GOING ON UPSTREAM OF THE ISLANDS...THANKS TO HIGH CLOUDS MOVING OVERHEAD. THIN SPOTS AND PUKAS IN THE HIGH CLOUDS SUGGEST THAT THERE IS AN AREA OF BROKEN LOW CLOUDS TO THE EAST. ALSO...NEXRAD SHOWS A GOOD NUMBER OF SMALL SHOWERS PASSING BY IN THE TRADES. THE FORECAST HAS THEREFORE BEEN NUDGED TOWARDS A SLIGHTLY CLOUDIER AND WETTER DAY TODAY...ESPECIALLY OVER WINDWARD AND MAUKA SECTIONS. SOME OF THE HIGH CLOUDS ARE DOWN TO AROUND 13 THOUSAND FEET...RESULTING IN AN ICY AND FOGGY NIGHT ON TOP OF MAUNA KEA AND MAUNA LOA. A 1036 MB SURFACE HIGH IS CENTERED FAR TO THE NORTH NEAR 43N...AND AN ASSOCIATED RIDGE IS LOCATED UP AROUND 30N. THE HIGH WILL MOVE TO THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS TAKING UP A POSITION FAR NORTHEAST OF THE STATE. THE RIDGE...ON THE OTHER HAND...WILL REMAIN IN PLACE THROUGH THURSDAY. THIS WILL KEEP OUR TRADE WINDS NEAR CURRENT SPEEDS. MODELS KEEP A NORTHEAST/SOUTHWEST ORIENTED UPPER LEVEL TROUGH IN VICINITY OF THE BIG ISLAND THE NEXT FEW DAYS. COLD TEMPERATURES ACCOMPANYING THE TROUGH MAY ENHANCE SHOWERS RIDING IN ON THE TRADES. AS USUAL...SHOWERS WILL FAVOR WINDWARD AND MAUKA SECTIONS WITH SOME SNEAKING OVER THE SMALLER ISLAND MOUNTAINS TO LEE LOCALES. DEEPER CONVECTION CAN ALSO BE EXPECTED OVER THE BIG ISLAND SLOPES WHERE THE COMBINATION OF THE TROUGH ALOFT AND DAYTIME HEATING MAY SET OFF SOME LOCALLY HEAVY SHOWERS AND PERHAPS A THUNDERSTORM OR TWO THIS AFTERNOON. BY FRIDAY...THE SURFACE RIDGE IS FORECAST TO MOVE CLOSER TO THE STATE RESULTING IN LIGHTER TRADE WINDS. && .MARINE... THE WAVE WATCH MODEL SAYS THAT SURF WILL BE BELOW NORMAL ALONG NORTH AND WEST FACING SHORES THIS WEEK. A BELOW ADVISORY LEVEL NORTHWEST SWELL OF AROUND 6 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:21 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.